Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 262, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2000, 3:11 AM CDT for Franklin Parish, Richland Parish, Louisiana. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 3, 2000, 3:11 AM CDT (08:11 UTC)
- Expired
- Apr 3, 2000, 3:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Franklin Parish, LA, Richland Parish, LA
The radar
The Ft Polk radar (KPOE), 167 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 3:30 AM CDT | Thunderstorm Wind | Archibald, LA | Two homes were damaged and several large trees were blown down. |
| Apr 3, 3:30 AM CDT | Thunderstorm Wind | Mangham, LA | A few trees were blown down and roofing was torn off of a home. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 11:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2143 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 030813 SVRJAN LAC041-083-030845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 311 AM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FRANKLIN PARISH IN NORTHEAST LOUISIANA RICHLAND PARISH IN NORTHEAST LOUISIANA * UNTIL 345 AM CDT * AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF WINNSBORO...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR DELHI AT 340 AM CDT LARGE HAIL AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3219 9205 3205 9192 3246 9145 3255 9162 82
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:15 PM CDT, 11 hours 56 minutes earlier.
Area forecast discussion, Apr 2, 3:15 PM CDT, 11 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT SUN APR 2 2000 WILL KEEP FLOOD WATCH IN SAME AREA...BUT CHANGE WORDING FROM "FLASH FLOOD" TO "FLOOD". MOST RIVERS ARE AT OR APPROACHING FLOOD STAGE AND MORE RAIN ON THE WAY TONIGHT AND MONDAY. THANKS KMEG FOR COORDINATION ON THIS POINT. HEAVY RAIN AXIS LIKELY TO BE OVER WEST CENTRAL...NORTH...AND NORTHEAST CWFA TONIGHT BEFORE SHIFTING TO SOUTHWEST...CENTRAL...AND EAST CENTRAL CWFA MONDAY. SOUTHEAST MAY ESCAPE HEAVIEST RAINS AS BEST DYNAMICS AND DEEPEST MOISTURE NEVER QUITE GET IN PHASE DOWN THERE. TEMPS WILL FALL DRAMATICALLY BEHIND COLD FRONT WHICH WILL ENTER NORTHWEST CWFA MONDAY MORNING AND EXIT THE SOUTHEAST CWFA MONDAY EVENING. WEDNESDAY MORNING WILL BE THE COLDEST MORNING AS SURFACE RIDGE AXIS CUTS THROUGH THE CWFA AND DRY AIR/CLEAR SKIES ALLOW FOR GOOD RADIATIONAL COOLING. QPF DISCUSSION: WILL FOLLOW AVN LOCATION OF HEAVY PRECIP AXIS AS IT HAS BEEN VERIFYING BEST WITH THIS SYSTEM. CUT BACK AMOUNTS JUST A LITTLE. EXTENDED...MRF AND NOGAPS AGREE NEXT CHANCE OF PRECIP FRIDAY NIGHT OR SATURDAY. YES...THE WEEKEND AGAIN. FOR NOW WILL KEEP FRIDAY DRY AND HOPE ALL THE RAIN FROM THIS WEEKEND HAS A FEW DAYS TO FIND ITS WAY TO THE GULF BEFORE THE NEXT ROUND. .JAN... MS...FLOOD WATCH THROUGH TONIGHT MSZ018-019-025>062. AR...FLOOD WATCH THROUGH TONIGHT ARZ074-075. LA...FLOOD WATCH THROUGH TONIGHTL LAZ007>009-015-016-023>026. 06
In the hours before
Local storm report, Apr 3, 12:23 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1223 AM CDT MON APR 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0415 PM REDWOOD MS .75 INCH HAIL
04/02/00 WARREN REPORTED BY HAM RADIO
SPOTTER
0500 PM DELHI LA WIND DAMAGE
04/02/00 RICHLAND 2 TREES DOWN...BARN BLOWN
AWAY PER FRANKLIN S.O.
0520 PM YAZOO CITY MS 1.75 INCH HAIL
04/02/00 YAZOO REPORT BY S.O. AT BEND
ROAD
0614 PM 5 E UTICA MS 1 INCH HAIL
04/02/00 HINDS ALSO TREES AND POWER POLES
DOWN BY EOC
0630 PM 5 N PHILADELPHIA MS TORNADO
04/02/00 NESHOBA EOC REPORTED FUNNEL CLOUD
FOLLOWED BY CONFIRMED
TORNADO WITH TREES DOWN
BETWEEN HWYS 15 AND 19 AT
1835CDT
0657 PM MAGEE MS 1 INCH HAIL
04/02/00 SIMPSON AT PINE GROVE ROAD PER
PUBLIC
0700 PM PRESTON MS WIND DAMAGE
04/02/00 KEMPER S.O. REPORTED TREES DOWN
IN NORTHERN KEMPER COUNTY.
0700 PM JACKSON MS WIND DAMAGE
04/02/00 HINDS POWER LINES DOWN/FEW LARGE
LIMBS BY P.D.
0700 PM CAMDEN MS WIND DAMAGE
04/02/00 MADISON TREES DOWN WITH SHEDS
DESTROYED...ROOFING ON 2
BARNS DAMAGED... 2 MOBILE
HOMES DAMAGED.
0710 PM RICHLAND MS WIND DAMAGE
04/02/00 RANKIN TREES DOWN AND SOME
BUILDINGS DAMAGED PER EOC
0735 PM RAYMOND MS FLOODING
04/02/00 HINDS SOME ROADS IN SOUTH
RAYMOND IMPASSABLE PER EOC
0800 PM RICHLAND MS WIND DAMAGE
04/02/00 RANKIN EOC REPORTED TREES DOWN 5
MILES SOUTHEAST OF
RICHLAND.
0813 PM 10 W BROOKHAVEN MS .88 INCH HAIL
04/02/00 LINCOLN ALONG HWY 84 BY HAM RADIO
SPOTTER
0815 PM PHILADELPHIA MS .75 INCH HAIL
04/02/00 NESHOBA S.O. REPORTED DIME SIZED
HAIL 5 MILES NORTHEAST OF
PHILADELPHIA.
0820 PM MS WIND DAMAGE
04/02/00 SIMPSON SEVERAL TREES DOWN ACROSS
COUNTY PER S.O.
0830 PM PRESTON MS 1.75 INCH HAIL
04/02/00 KEMPER S.O. REPORTED GOLFBALL
SIZED HAIL IN PRESTON.
0830 PM 5 W RALEIGH MS WIND DAMAGE
04/02/00 SMITH TREES DOWN ON HWY 18
PER S.O.
0855 PM BRANDON MS FLOODING
04/02/00 RANKIN SOME HOMES WITH FLOODING
EASTGATES SUBDIVISION AND
ROADS COVERED WITH WATER.
0900 PM MS WIND DAMAGE
04/02/00 LINCOLN TREES DOWN IN SEVERAL
AREAS OF COUNTY PER CD
0915 PM MS WIND DAMAGE
04/02/00 LAWRENCE SEVERAL TREES DOWN
ACROSS COUNTY PER S.O
0930 PM MS FLOODING
04/02/00 RANKIN SEVERAL ROADS FLOODED PER
S.O.
0945 PM MT OLIVE MS .75 INCH HAIL
04/02/00 COVINGTON REPORTED BY PD
1023 PM 1 W LAUREL MS WIND DAMAGE
04/02/00 JONES TREES AND POWER LINES
DOWN...ALSO 4 MOBILE HOMES
AND 2 VEHICLES DAMAGED.Local storm report, Apr 3, 1:15 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
109 AM CDT SUN APR 02 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1230 AM LORMAN MS .75 INCH HAIL
04/03/00 JEFFERSON REPORTED BY PD
0100 AM BRANDON MS .88 INCH HAIL
04/03/00 RANKIN REPORTED BY FDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 44 min |
| Apr 3, 1:25 AM CDT | Flash Flood Warning | JAN | Tensas | 6 hr |
| Apr 3, 2:00 AM CDT | Severe Thunderstorm Warning | JAN | Concordia | 45 min |
| Apr 3, 3:46 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 29 min |
| Apr 3, 4:36 AM CDT | Severe Thunderstorm Warning | JAN | Franklin | 24 min |
| Apr 3, 4:55 AM CDT | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Richland | 6 hr |
| Apr 3, 5:05 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 40 min |
| Apr 3, 5:43 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 47 min |
| Apr 3, 11:35 AM CDT | Flash Flood Warning | JAN | Catahoula, East Carroll, Franklin, Madison, Morehouse, Richland and 1 more | 3 hr |
| Apr 3, 11:45 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.